Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Few questions regarding side effects
Sep 22, 2005

Hi, I have few questions, I'll ask them in no. and i'll appreciate if u'll reply all of them: 1.Liposuction-got infected 10 yesrs ago and start with drugs including crixcivan when i had cd4=0 and vl=over milion. started with hard lipo immediately and it got worst with the years - I started to save money for liposuction as its my dream to bring my waist, stomach to proportinal- before i couldn't even think about it cause of my condition but today my cd4 is over 800 and vl=0 for 4 years. can i go for this surgery(i thinking of doing it after getting pregnant). 2.for yars i didn't pay att for what i eat. lately read its important for the lipo to reduce fat from my diet and t do excersice. well what kind of diet? i eat now light bread, light cheese, etc but i am afreid to loose weight.will it help?and what king of exercise?i walk 3 rtimes a week for 40 minutes with weight on my legs,and doing weight training to my arms for about 25 min. x 3 times a week, is this good enouhgh? 3.what kind of excersice good for the fat at the stomach area? 4.i read here that there is a great hope for the lipo with the GH. is this correct? well will it be available? is this a real hope? 5.My mouth- i think i spend thousends of dolars for the few passing years,the enamel of my theeth is getting less and less, i suffer from on going infections in my gums and have to go on a surgery every years which is painfull and very expensive. i am so scared i will loose my thooth..what can be done to help the situation? 6.what vitamns i can take or eat to reduce fat in blood, i read that fat accumulation in the stomach area can cause heart disease,and diabetes and that scared the hell out of me.

Appreciate your reply.

Response from Dr. Henry

You should review with your HIV specialist whether you can switch to a more fat friendly HIV regimen. Liposuction may not be helpful if most of the fat is internal visceral fat (a CT scan can help sort out where the fat is). Exercise and diet can help in some cases. You should see a dentist to find out what can be done to improve your gum and dental health. Crixivan can be hard on skin and teeth so if you are still on that drug you may want to discuss with your HIV doc what other options are available to you. Growth hormone and growth hormone releasing factor both appear to have some benefit for increased visceral fat in the context of HIV infection and are undergoin more studies for safety and longer term benefit. Finally, a screening test (fasting ) for lipids and glucose can assess your risk for heart disease and diabetes. I hope you don't smoke cigarettes which is the worst risk factor of all. KH



Previous
Truvada
Next
Sudden Surge in Cholesterol After 6 Years?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement